Alert archive / South Dakota / High Wind Warnings in 2007

High Wind Warning 8, NWS Rapid City, SD

March 26, 2007Butte County, Harding County, Perkins County, South Dakota; Campbell County, Crook County, Weston County, Wyoming

NWS Rapid City, SD issued this high wind warning at Mar 26, 2007, 8:58 PM MDT for Butte County, Harding County, Perkins County, South Dakota; Campbell County, Crook County, Weston County, Wyoming. It took effect at Mar 27, 2007, 3:00 AM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2007, 8:58 PM MDT (02:58 UTC)
In effect from
Mar 27, 2007, 3:00 AM MDT
Expired
Mar 27, 2007, 6:00 PM MDT
In force
15 hr
Issued by
NWS Rapid City, SD

Counties Butte County, SD, Harding County, SD, Perkins County, SD, Campbell County, WY, Crook County, WY, Weston County, WY

The radar

The Rapid City radar (KUDX), 119 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 3.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2007-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2007-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1702 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this high wind warning went out at Mar 26, 9:25 AM MDT, 11 hours 33 minutes earlier.

Area forecast discussion, Mar 26, 9:25 AM MDT, 11 hours 33 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
925 AM MDT MON MAR 26 2007

.DISCUSSION...CDFNT HAS PUSHED THRU THE ENTIRE CWFA THIS MRNG WITH
WINDY CONDITIONS IN ITS WAKE. BEST PRES RISES ARE NOW PUSHING EAST
OF THE CWFA...SO DO EXPECT THE WINDS TO RELAX SOMEWHAT BY THIS AFTN.
HAVE UPDATED ZONES TO LOWER MAX TEMPS A FEW DEGREES IN THE ERN HALF
OF CWFA AS COLD ADVECTION IS A LITTLE MORE ROBUST THAN PREVIOUSLY
THOUGHT. REST OF FCST IN GOOD SHAPE WITH ONLY MINOR MODIFICATIONS
NEEDED.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.

&&

JOHNSON
Hazardous weather outlook, Mar 26, 2:50 PM MDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
250 PM MDT MON MAR 26 2007

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-271300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
250 PM MDT (350 PM CDT) MON MAR 26 2007

...HIGH WIND WATCH IN EFFECT FROM EARLY TUESDAY MORNING THROUGH
   TUESDAY AFTERNOON FOR NORTHEAST WYOMING AND NORTHWEST SOUTH
   DAKOTA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA WILL BRING A
CHANCE FOR THUNDERSTORMS TO NORTHEASTERN WYOMING TONIGHT. SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM EASTERN IDAHO INTO
WESTERN WYOMING AND CENTRAL MONTANA ON TUESDAY. STRONG SOUTHEAST
WINDS WILL DEVELOP AHEAD OF THIS SYSTEM BEFORE SUNRISE OVER
NORTHEAST WYOMING...AND AROUND SUNRISE OVER NORTHWEST SOUTH DAKOTA.
WINDS OF 35 TO 45 MPH WITH GUSTS OF OVER 50 MPH WILL BE POSSIBLE.
THE WINDS WILL CONTINUE THROUGH THE DAY...AND ARE EXPECTED TO START
TAPERING OFF BY LATE TOMORROW AFTERNOON INTO THE EVENING HOURS.
THERE IS ALSO A CHANCE FOR THUNDERSTORMS OVER PARTS OF THE AREA ON
TUESDAY INTO TUESDAY NIGHT. AT THIS TIME...WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED.

ON WEDNESDAY...THE SURFACE LOW WILL MOVE THROUGH THE AREA WHILE A
STRONG UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. THIS WILL
RESULT IN A CHANCE FOR THUNDERSTORMS OVER WESTERN AND SOUTH CENTRAL
SOUTH DAKOTA. THERE IS A SLIGHT RISK THAT SOME OF THESE
THUNDERSTORMS MAY BECOME SEVERE...PARTICULARLY ALONG AND EAST OF A
LINE FROM FAITH TO KADOKA TO MISSION. LARGE HAIL WILL BE THE PRIMARY
THREAT FROM THESE STORMS...THOUGH DAMAGING WIND GUSTS WILL ALSO BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 8:58 PM MDTWind AdvisoryUNRCuster, Fall River, Lawrence, Meade, Oglala Lakota, Pennington and 1 more18 hr
Mar 27, 4:43 AM MDTWinter Storm WatchUNRCuster, Lawrence, Meade, Pennington34 hr

Nearby

High Wind Warnings in South Dakota, 2007High Wind Warnings in Wyoming, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.